MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY FOOTSWITCH

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY FOOTSWITCH
Model Number C7002
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during the operation of the cusa clarity footswitch (c7002) when pressing the orange pedal the pedal stays in activation modus.They changed the foot pedal to another cusa clarity.The event led to increase surgery time for 5 minutes; however, there was no patient injury.
 
Additional Manufacturer Narrative
The cusa clarity footswitch (c7002 was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis -the investigation of the unit confirmed the complaint: the reported failure ¿when pressing footpedal, pedal stayed in activation¿ was confirmed.Device was scrapped, and footswitch was replaced with a new one.All functions are now working fine.Root cause - root cause was determined to be defective footswitch.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.

Brand Name
CUSA CLARITY FOOTSWITCH
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13600087
Report Number3006697299-2022-00025
Device Sequence Number12220717
Product Code LFL
UDI-Device Identifier10381780126256
UDI-Public(01)10381780126256
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7002
Device Catalogue NumberC7002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown